Alert archive / Georgia / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Sep 13, 2007, 2:59 PM EDT for Chatham County, Georgia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2007, 2:59 PM EDT (18:59 UTC)
- Expired
- Sep 13, 2007, 5:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 3:10 PM EDT | FLOOD | Savannah, GA | HIGH WATER ON DELANO STREET...WINBURN STREET...HASTINGS STREET...CORNWALL STREET...INTERSECTION OF GWYNNETT AND STILES STREETS. |
| Sep 13, 3:55 PM EDT | FLOOD | Savannah, GA | INTERSECTIONS OF GWYNNETT AND STILES STREETS...AND GWYNNETT AND ATKINSON STREETS...CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 131859
FFWCHS
GAC051-132100-
/X.NEW.KCHS.FF.W.0014.070913T1859Z-070913T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT THU SEP 13 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 500 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN...WITH HOURLY RAINFALL RATES AROUND 3 INCHES...
OCCURRING NEAR SAVANNAH...OR ABOUT OVER SAVANNAH. THE AREA OF
HEAVY RAIN WAS NEARLY STATIONARY.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SAVANNAH...THUNDERBOLT...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
STREETS...HIGHWAYS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS
AND LOW-LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3213 8117 3214 8112 3211 8112 3209 8108
3208 8104 3209 8101 3191 8108 3190 8118
TIME...MOT...LOC 1859Z 180DEG 0KT 3207 8108
$$3 follow-up statements
000
WGUS72 KCHS 131925
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT THU SEP 13 2007
GAC051-132100-
/X.CON.KCHS.FF.W.0014.000000T0000Z-070913T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
323 PM EDT THU SEP 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
CHATHAM COUNTY...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN...WITH RAINFALL RATES EXCEEDING 2 INCHES
PER HOUR...CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA.
AT 310 PM EDT...SAVANNAH POLICE REPORTED HIGH WATER ON SEVERAL CITY
STREETS. HEAVIEST RAINFALL HAD PUSHED EAST OF DOWNTOWN
SAVANNAH...HOWEVER...RUNOFF FROM PREVIOUS HEAVY RAIN WILL CONTINUE
TO PRODUCE DANGEROUS CONDITIONS IN SAVANNAH.
FLASH FLOODING IS ALSO EXPECTED IN AND AROUND ISLE OF
HOPE...SANDFLY...THUNDERBOLT...VERNONBURG...WHITE BLUFF AND WINDSOR
FOREST.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3213 8117 3214 8112 3211 8112 3209 8108
3208 8104 3209 8101 3192 8108 3190 8111
3191 8118
TIME...MOT...LOC 1923Z 180DEG 0KT 3207 8104 3189 8115
$$000
WGUS72 KCHS 132006
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT THU SEP 13 2007
GAC051-132100-
/X.CON.KCHS.FF.W.0014.000000T0000Z-070913T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
403 PM EDT THU SEP 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
CHATHAM COUNTY...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD WEAKENED OVER CHATHAM COUNTY...AND HEAVY RAIN
HAD ENDED. HOWEVER...FLOODING PERSISTED...ESPECIALLY IN DOWNTOWN
SAVANNAH...WHERE POLICE REPORTED THAT GWYNNETT STREET WAS CLOSED DUE
TO HIGH WATER AT THE INTERSECTIONS WITH STILES AND ATKINSON STREETS.
FLOODING FROM EARLIER HEAVY RAINFALL WILL ALSO CONTINUE IN AND
AROUND ISLE OF HOPE...SANDFLY...THUNDERBOLT...VERNONBURG...WHITE
BLUFF AND WINDSOR FOREST.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3213 8117 3214 8112 3211 8112 3209 8108
3208 8104 3209 8101 3192 8108 3190 8111
3191 8118
TIME...MOT...LOC 2003Z 180DEG 0KT 3207 8104 3189 8115
$$000
WGUS72 KCHS 132100
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT THU SEP 13 2007
GAC051-132106-
/X.EXP.KCHS.FF.W.0014.000000T0000Z-070913T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
456 PM EDT THU SEP 13 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM EDT FOR CHATHAM
COUNTY...
HEAVY RAIN AND THE THREAT FOR FLASH FLOODING HAS ENDED ACROSS
CHATHAM COUNTY. THE FLASH FLOOD WARNING HAS THEREFORE BEEN ALLOWED
TO EXPIRE.
REMAIN ALERT FOR STANDING WATER IN POOR DRAINAGE AREAS.
ALSO...ADDITIONAL HEAVY RAIN MAY YET IMPACT THE REGION THIS
EVENING...SO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS
FOR UPDATES.
LAT...LON 3213 8117 3214 8112 3211 8112 3209 8108
3208 8104 3209 8101 3192 8108 3190 8111
3191 8118
TIME...MOT...LOC 2056Z 180DEG 0KT 3207 8104 3189 8115
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 1:56 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 13, 1:56 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 156 PM EDT THU SEP 13 2007 .SYNOPSIS... A SURFACE FRONT WILL REMAIN NEARLY STATIONARY THROUGH THE REGION TODAY...THEN LIFT NORTH OF THE AREA TONIGHT AND FRIDAY AS ATLANTIC HIGH PRESSURE STRENGTHENS OFF THE SOUTH CAROLINA AND GEORGIA COAST. ATLANTIC HIGH PRESSURE WILL WEAKEN SATURDAY...ALLOWING A COLD FRONT TO PUSH THROUGH THE REGION LATE SATURDAY OR SATURDAY NIGHT. STRONG HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A NEARLY STATIONARY FRONTAL BOUNDARY HAS BECOME RATHER DIFFUSE AS IT EXTENDS WSW TO ENE ACROSS NORTHERN PORTIONS OF THE FORECAST AREA THIS MORNING. LOW STRATUS IN PLACE ACROSS MANY AREAS EARLIER THIS MORNING CONTINUES TO LIFT. MEANWHILE...CONVECTIVE TEMPERATURES WHICH ARE IN THE MID 80S ARE NOT TOO FAR FROM BEING MET IN MANY LOCATIONS. THE PARTLY TO MOSTLY CLOUDY SKIES THAT ARE IN PLACE ARE TAKING ON MORE OF A CONVECTIVE LOOK WITH BUILDING TOPS AND EXPECT THE FIRST CELLS TO DEVELOP AROUND MIDDAY. THE CONVECTION SHOULD BECOME NUMEROUS IN COVERAGE THIS AFTERNOON...ESPECIALLY NEAR AND SOUTH OF THE STALLED BOUNDARY. FOCUS FOR CONVECTION WILL BE ALONG THE FRONT... DIFFERENTIAL HEATING BOUNDARIES AND LINGERING OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. MODERATE INSTABILITY WILL BE IN PLACE THIS AFTERNOON...WITH MULTICELLULAR STORMS EXPECTED TO BECOME LINEAR AND PROPAGATE SOUTH AND EAST LATE THIS AFTERNOON AND EVENING. HEAVY RAINFALL WITH LOCALIZED FLOODING IS ONCE AGAIN A CONCERN...AS PRECIPITABLE WATER VALUES APPROACH 2.25 INCHES WITH STORM MOTIONS ONLY AROUND 10-12 KT. HAVE INCLUDED MENTION OF HEAVY RAINFALL IN THE GRIDS/FORECAST FOR THE AFTERNOON/EARLY EVENING PERIOD AS WELL AS CONTINUED MENTION IN THE HWO. SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS ALSO POSSIBLE. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... THE WEAK FRONTAL BOUNDARY IS EXPECTED TO LIFT BACK NORTHWARD THROUGH THE FORECAST AREA TONIGHT AND FRIDAY AS HIGH PRESSURE STRENGTHENS OVER THE WESTERN ATLANTIC. THE NEXT COLD FRONT WILL BEGIN TO APPROACH THE REGION FROM THE NORTHWEST FRIDAY NIGHT. AS FOR SENSIBLE WEATHER...WILL KEEP RAIN CHANCES IN THE FORECAST THROUGH THE PERIOD GIVEN PROXIMITY OF FRONTAL BOUNDARY TO THE CWA...WITH HIGHEST PROBABILITIES DURING THE AFTERNOON AND EVENING HOURS FRIDAY. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE LOWER 70S...WITH HIGHS FRIDAY TOPPING OUT IN THE UPPER 80S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... DEEP MOISTURE AND PERIODS OF SHOWERS AND TSTMS WILL BE ON TAP SAT AS A COLD FRONT MOVES THROUGH THE REGION. WITH PRECIPITABLE WATER VALUES OVER 2 INCHES...HEAVY RAINFALL WILL BE THE MAIN HAZARD. WILL SHOW THE HIGHEST POPS ACROSS OUR SE GA AND COASTAL SC AREAS SAT AS THE FRONT PUSHES THROUGH. A NORTH/NORTHEAST FLOW WILL DEVELOP BEHIND THE FRONT AND PERSIST INTO THE MIDDLE OF NEXT WEEK AS A STRONG AREA OF HIGH PRES BUILDS INTO THE NERN CONUS AND RIDGES DOWN THE ERN SEABOARD. CHANCES OF RAINFALL DIMINISH SIGNIFICANTLY ONCE THIS OCCURS...ESPECIALLY ACROSS OUR INLAND SC ZONES WHERE THE LEAST MOISTURE IS EXPECTED. COASTAL AREAS...ESPECIALLY ACROSS SE GA...WILL HAVE THE BEST CHANCE OF SEEING SOME SHOWERS MUCH OF THE PERIOD DUE TO THE BETTER MOISTURE AND SFC CONVERGENCE. TEMPS WILL BE NEAR TO EVEN SLIGHTLY ABOVE NORMAL FRI/SAT BEFORE DROPPING BELOW NORMAL SUN-WED. LOWS IN THE LOWER 60S ARE EXPECTED MON-WED. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... RECENT RADAR TRENDS SHOW SHOWER AND SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE AREA. THIS MAY LEAD TO MVFR CONDITIONS THIS AFTERNOON FOR BOTH THE CHS AND SAV TERMINALS. EXPECT THE BULK OF THE ACTIVITY TO END IN THE EVENING HOURS. WINDS ARE EXPECTED TO BECOME LIGHT AND VARIABLE AT BOTH TERMINALS TONIGHT. DESPITE CLOUD COVER...A MOIST SFC SHOULD ALLOW FOR REDUCED VSBYS TO MVFR CONDITIONS...WITH THE LOWEST VSBYS EXPECTED AT THE SAV TERMINAL. SOUNDINGS ALSO SUGGEST MVFR CIGS AND FSI VALUES IN THE LOW 20S. EXPECT WINDS TO BECOME SOUTHERLY AT BOTH TERMINALS TOMORROW MORNING AND INCREASE IN SPEED AS THE PRESSURE GRADIENT TIGHTENS ALONG A FRONT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE IN THE TAF PERIOD BUT WERE NOT INTRODUCED DUE TO UNCERTAINTY IN TIME OF ARRIVAL. EXTENDED AVIATION OUTLOOK...HIGHER THAN NORMAL CHANCES OF SHRA/TSRA INTO SAT COULD PRODUCE PERIODIC MVFR/IFR CONDITIONS AT BOTH TERMINALS...WITH POTENTIAL FOR NIGHTTIME/EARLY MORNING FOG AND LOW CIGS AS WELL. && .MARINE... OUTSIDE OF SHOWER AND THUNDERSTORM ACTIVITY...TRANQUIL CONDITIONS WITH WINDS AOB 15 KNOTS AND SEAS AOB 3 FEET EXPECTED TO PREVAIL THROUGH SATURDAY. IN THE WAKE OF A STRONG COLD FRONT...WINDS AND SEAS SHOULD INCREASE SIGNIFICANTLY SATURDAY NIGHT AND SUNDAY AND THEN BE MAINTAINED THROUGH AT LEAST MID WEEK. QUITE LIKELY THAT SMALL CRAFT EXERCISE CAUTIONS WILL BE NEEDED STARTING SUNDAY...WITH THE POSSIBILITY OF SMALL CRAFT ADVISORIES. && .TIDES/COASTAL FLOODING... A STRONG AREA OF HIGH PRES BUILDING IN FROM THE N BEGINNING SAT NIGHT AND PERSISTING INTO THE MIDDLE OF NEXT WEEK WILL ALLOW FOR A PROLONGED NE SURGE EVENT. THUS...THERE IS THE POTENTIAL FOR HIGH SURF... BEACH EROSION...COASTAL FLOODING AND AN ENHANCED CHANCE FOR RIP CURRENTS. THESE THREATS ARE ADDRESSED IN THE LATEST HWO. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && DPB
Hazardous weather outlook, Sep 13, 4:35 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 435 AM EDT THU SEP 13 2007 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-141000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 435 AM EDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...A SURFACE FRONT WILL NEARLY STATIONARY THROUGH THE REGION TODAY. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE POTENTIAL FOR PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAIN...A SURFACE FRONT WILL REMAIN NEARLY STATIONARY CLOSE TO THE REGION ON FRIDAY. THIS WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE POTENTIAL FOR PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-141000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 435 AM EDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...A SURFACE FRONT WILL NEARLY STATIONARY THROUGH THE REGION TODAY. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE POTENTIAL FOR PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAIN...A SURFACE FRONT WILL REMAIN NEARLY STATIONARY CLOSE TO THE REGION ON FRIDAY. THIS WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE POTENTIAL FOR PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED FLOODING. COASTAL FLOODING/BEACH EROSION/RIP CURRENTS...A STRONG AREA OF HIGH PRESSURE WILL BUILD FROM THE NORTH BEGINNING SATURDAY NIGHT AND PERSISTING INTO THE MIDDLE OF NEXT WEEK. THIS WILL BRING A PROLONGED PERIOD OF STRONG NORTHEAST WINDS. THUS...THERE IS THE POTENTIAL FOR HIGH SURF...BEACH EROSION...COASTAL FLOODING AND AN ENHANCED CHANCE FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-141000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 435 AM EDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...ANY THUNDERSTORM MAY PRODUCE WIND GUSTS EXCEEDING 30 KNOTS...AND VERY HEAVY RAIN REDUCING VISIBILITY TO LESS THAN 1 NM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS...ANY THUNDERSTORM MAY PRODUCE WIND GUSTS EXCEEDING 30 KNOTS...AND VERY HEAVY RAIN REDUCING VISIBILITY TO LESS THAN 1 NM ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 13, 2:13 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 213 PM EDT THU SEP 13 2007 GAZ101-116>119-131900- COASTAL BRYAN-COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM- 213 PM EDT THU SEP 13 2007 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY AND CHATHAM COUNTY THROUGH 300 PM EDT... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF MELDRIM...OR ABOUT 9 MILES NORTHWEST OF RICHMOND HILL...MOVING EAST AT 5 MPH. ADDITIONAL STRONG THUNDERSTORMS WILL DEVELOP IN THE AREA THROUGH 3 PM. AREAS IN AND AROUND BLOOMINGDALE...BURROUGHS...EDEN...FORT MCALLISTER...GARDEN CITY...ISLE OF HOPE...MEINHARD...MELDRIM... MONTEITH...POOLER...PORT WENTWORTH...RICHMOND HILL...SANDFLY... SAVANNAH...VERNONBURG...WHITE BLUFF AND WINDSOR FOREST WILL BE IMPACTED THROUGH 300 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Sep 13, 2:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 246 PM EDT THU SEP 13 2007 GAZ115-137-138-131930- EVANS-INLAND LIBERTY-LONG- 246 PM EDT THU SEP 13 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY AND LIBERTY COUNTY THROUGH 330 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...GUSTY WINDS OF 35 TO 45 MPH....AND RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. THIS STORM WAS LOCATED NEAR WILLIE...OR ABOUT 10 MILES SOUTHWEST OF PEMBROKE...MOVING EAST AT 5 MPH. AREAS IN AND AROUND CLAXTON...MIDWAY AND WILLIE WILL BE IMPACTED THROUGH 330 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Sep 13, 2:48 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 248 PM EDT THU SEP 13 2007 SCZ047-051-131930- COASTAL JASPER-INLAND JASPER- 248 PM EDT THU SEP 13 2007 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 330 PM EDT... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN IN EXCESS OF 2 INCHES...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED 6 MILES SOUTH OF LEVY...OR ABOUT OVER SAVANNAH...MOVING NORTH AT 5 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:25 PM EDT | Areal Flood Advisory | CHS | Chatham | 2 hr |
| Sep 13, 3:42 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 50 min |
| Sep 13, 4:46 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, McIntosh | 119 min |
| Sep 13, 5:14 PM EDT | Areal Flood Advisory | CHS | Jenkins, Screven | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.